Alert archive / Florida / Rip Current Statements in 2021

Rip Current Statement 10, NWS Tampa Bay, FL

March 26, 202110 counties in Florida

NWS Tampa Bay, FL issued this rip current statement at Mar 26, 2021, 11:21 AM EDT for 10 counties in Florida. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2021, 11:21 AM EDT (15:21 UTC)
Expired
Mar 27, 2021, 8:00 PM EDT
In force
33 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WHUS42 KTBW 261521
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
1121 AM EDT Fri Mar 26 2021

FLZ050-139-142-148-149-151-155-160-162-165-262330-
/O.NEW.KTBW.RP.S.0010.210326T1521Z-210327T0200Z/
Pinellas-Coastal Levy-Coastal Citrus-Coastal Hernando-
Coastal Pasco-Coastal Hillsborough-Coastal Manatee-
Coastal Sarasota-Coastal Charlotte-Coastal Lee-
1121 AM EDT Fri Mar 26 2021

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal 
  Hernando, Coastal Pasco, Coastal Hillsborough, Coastal 
  Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee 
  Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
539 
WHUS42 KTBW 261534
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
1134 AM EDT Fri Mar 26 2021

FLZ139-142-148-149-261645-
/O.CAN.KTBW.RP.S.0010.000000T0000Z-210327T0200Z/
Coastal Levy-Coastal Citrus-Coastal Hernando-Coastal Pasco-
1134 AM EDT Fri Mar 26 2021

...HIGH RIP CURRENT RISK IS CANCELLED...


$$

FLZ050-151-155-160-162-165-270200-
/O.CON.KTBW.RP.S.0010.000000T0000Z-210327T0200Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
1134 AM EDT Fri Mar 26 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal 
  Hernando, Coastal Pasco, Coastal Hillsborough, Coastal 
  Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee 
  Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
118 
WHUS42 KTBW 262118
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
518 PM EDT Fri Mar 26 2021

FLZ050-151-155-160-162-165-280000-
/O.EXT.KTBW.RP.S.0010.000000T0000Z-210328T0000Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
518 PM EDT Fri Mar 26 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal 
  Hernando, Coastal Pasco, Coastal Hillsborough, Coastal 
  Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee 
  Counties.

* WHEN...Through Saturday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
398 
WHUS42 KTBW 270551
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
151 AM EDT Sat Mar 27 2021

FLZ050-151-155-160-162-165-280000-
/O.CON.KTBW.RP.S.0010.000000T0000Z-210328T0000Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
151 AM EDT Sat Mar 27 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Manatee, Coastal Hillsborough, Coastal 
  Sarasota, Pinellas, Coastal Charlotte and Coastal Lee Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this rip current statement went out at Mar 26, 7:44 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Mar 26, 7:44 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
744 AM EDT Fri Mar 26 2021

.UPDATE...

The winds just off the surface on the sounding are higher than
models forecast. There is a decent low level inversion but like
yesterday that should dissipate fairly early. I increased winds a
bit across the area.

&&

.AVIATION...

As stated above I increased winds a little as well as put in a
tempo group for a cloud deck and reduced vsby as the clouds and
fog inland work towards the coast. This should break out pretty
fast, as soon as the low level inversion breaks.

&&

.MARINE...

I increased winds to SCEC levels due to strong winds just above
the surface inversion. The inversion will take longer to break
over the waters but by afternoon we should see gusty winds and
choppy waters, especially near the coast.

&&

.FIRE WEATHER...

Stronger low level winds will lead to slightly lower dispersions.
I updated the fire weather forecast to represent this.

&&

.Preliminary Point Temps/PoPs...
TPA  87  71  88  70 /   0   0   0   0
FMY  89  68  89  68 /   0   0   0   0
GIF  92  69  91  68 /   0   0   0   0
SRQ  84  68  85  67 /   0   0   0   0
BKV  91  64  91  62 /   0   0   0   0
SPG  83  71  85  71 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...04/Sobien
UPPER AIR...57/McMichael

Nearby

Rip Current Statements in Florida, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.